SMITH & NEPHEW, INC. TRIAL 12/14 FEM HEAD 36MM +0; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED,
Back to Search Results |
| Model Number |
71353600 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/12/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
Event or Problem Description
It was reported that, during a thr surgery, the ring of a trial 12/14 fem head 36mm +0 broke off.Surgery was resumed, without any delay, with a back-up device.Patient was not injured as consequence of this problem.
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection was conducted and confirmed that two rings are broken off from the inside of the trial 12/14 fem head 36mm +0.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.